Uber Elevate
Fast-forwarding to the future of on-demand, urban air transportation

Thank you, Dallas!

What an amazing turnout.

The 2017 Elevate Summit was an information-packed three days with 72 industry-leading experts speaking on topics from the Elevate mission, detail about Uber's role in the ecosystem, opportunities and areas of collaboration within the community, and laying out a vision for the path towards initial urban eVTOL operations.

We would like to thank everyone -- from the attendees, the Leaders in vehicle manufacturing, regulatory bodies, venture capital, and aviation technology -- for sharing their plans, their research and their passion for this aspect of the next frontier in urban transport.

The Elevate journey has just begun, and we're excited to embark on this together.

- The Uber Elevate Team

Join us for the 2018 Uber Elevate Summit in Los Angeles!

Schedule

Speakers and Agenda

April 25, TUE
9:00 A (CST) (60 mins)

Doors Open / Check-in

Line Union Station
10:00 A (60 mins)

Keynote: Uber Elevate and the Future of Urban Mobility

Line Grand Hall

Jeff will articulate Uber’s vision for the future of Urban Air Mobility and Uber’s planned role in the eVTOL ecosystem including newly formed collaborations with cities, vehicle manufacturers, suppliers, and infrastructure development partners.

View Recording
View Slides

Jeff Holden Chief Product Officer Uber
Nikhil Goel Emcee
Head of Product - Advanced Programs
Uber
11:00 A (60 mins)

Lunch

Line Union Station
12:00 P (15 mins)

Speaker: Ross Perot, Jr

Line Grand Hall

Ross Perot, Jr. serves as Chairman of The Perot Group, which manages the various Perot family interests that include real estate, oil and gas and financial investments. In addition, Mr. Perot is Chairman of Hillwood, one of the top ten private real estate developers in the United States which is recognized for its high-profile projects and public-private ventures. A native of Dallas, Mr. Perot earned his bachelor’s degree from Vanderbilt University and, after graduating, he completed the first helicopter flight around the world in 1982. His helicopter, The Spirit of Texas, is on display at the Smithsonian Institution’s Air and Space Museum in Washington, D.C. He also spent 8 years in the United States Air Force, earning certification as an F-4 pilot.

View Recording

Ross Perot, Jr Chairman The Perot Group Chairman Hillwood
12:15 P (15 mins)

Speaker: Paulo Cesar de Souza e Silva

Line Grand Hall

Paulo Cesar Silva has been the CEO of Embraer S.A. since July 2016, leading a global organization headquartered in Brazil, with businesses in commercial and executive aviation as well as in defense and security. Mr. Silva joined Embraer in 1997 as Vice President for customer financing. In 2010, he was appointed President & CEO of Embraer Commercial Aviation, position he held until June of this year. Under his tenure, the company has expanded its footprint in commercial aviation, consolidating its leadership in the segment with up to 130 seats. For more than two decades, he worked in financial institutions in Brazil, Europe, and the United States. Mr. Silva holds a Bachelor’s degree in Economics from Mackenzie University (São Paulo, Brazil) and a Finance MBA from the University of Lausanne, in Switzerland.

View Recording

Paulo Cesar de Souza e Silva CEO Embraer
View slides
12:30 P (15 mins)

Speaker: John Langford

Line Grand Hall

John S. Langford is the Chairman and CEO of Aurora Flight Sciences Corporation, which he founded in 1989. Langford is a native of Atlanta, Georgia. He received his Bachelors degree in Aeronautics (1979), Masters in Aeronautics & Astronautics (1984), Masters in Defense Policy (1983) and Ph.D. in Aeronautics and Public Policy (1987) from the Massachusetts Institute of Technology (MIT). Prior to Aurora, Langford worked for the Institute for Defense Analyses in Alexandria, Virginia.

View Recording

John Langford CEO Aurora Flight Sciences
View slides
12:45 P (15 mins)

Speaker: Michael Thacker

Line Grand Hall

Michael Thacker was named Executive Vice President for Technology and Innovation in February 2017 and is a member of Bell Helicopter’s Executive Leadership Team. In his current role, Michael is responsible for leading Bell Helicopter’s core engineering team and providing strategic direction for designing, developing and integrating technologies for use in Bell Helicopter’s current and next generation products.

View Recording

Michael Thacker EVP Bell Helicopter
View slides
1:00 P (15 mins)

Speaker: Ivo Boscarol

Line Grand Hall

Mr. Ivo Boscarol is the founder, CEO and co-owner of Pipistrel Group companies. As the first private aircraft producer in the Balkans area he set the aviation standards for Microlight class on the global scale in the early eighties. His company claimed many awards such as European Business Award for the most innovative company in EU in 2010, two consecutive victories at the NASA; while Pipistrel aircraft won the World Champion title and still hold 11 world records. Pipistrel has been the producer of world’s most energy-efficient light aircraft and one of the pioneers of electric propulsion for more than 15 years. In 2007 Ivo and his team made the world's first fully electric 2-seat aircraft, the Taurus Electro. In 2011 the Taurus G4, world's first electric 4-seat aircraft, won the NASA Challenge for the third time. In 2014 Pipistrel released the first serially produced electric trainer in the world, the Alpha Electro; the first 4-seat hybrid propulsion aircraft and the first 4-seat aircraft powered by hydrogen fuel cells in 2016.

View Recording

Ivo Boscarol CEO Pipistrel
View slides
1:15 P (15 mins)

Speaker: Trish Gilbert

Line Grand Hall

Trish Gilbert has served as the National Air Traffic Controllers Association's seventh executive vice president since she was elected in September 2009. In March 2012, Gilbert was re-elected by acclamation to a second three-year term. In March 2015, Gilbert was re-elected, again by acclamation, to serve a third, three-year term. Gilbert is the first in NATCA's history to serve three terms as executive vice president.

View Recording

Trish Gilbert Exec. Vice President National Air Traffic Controllers Association
View slides
1:30 P (15 mins)

Mayor Rawlings

Line Grand Hall

Mayor Mike Rawlings has spent most of his career in the private sector, but public service has long been important to him - serving as the Chair of the Dallas Convention & Visitors Bureau (VisitDallas), the city's Homeless Czar and president of the Park Board. He was elected as the 61st Mayor of Dallas in 2011 and was re-elected for a second term in 2015. During his time in office, he has focused on spurring economic development in southern Dallas, improving public education, combatting poverty, revitalizing Fair Park, developing the Trinity River corridor, elevating the city's international profile and turning our city into a top destination for artists.

View Recording

Mike Rawlings Mayor Dallas
1:45 P (15 mins)

Break

Line Grand Hall
2:00 P (105 mins)

Panel: Introduction to Breaking the Barriers

Line Grand Hall

Uber is collaborating with experts who are aggressively breaking down the barriers to on-demand, urban aviation. Moderated by author Richard Whittle, hear from leaders in Community Acceptance, Infrastructure, Airspace, Noise, Operations, Battery & Charging, and Certification & Policy. Panel followed by audience Q&A.

View Recording

Richard Whittle
Moderator
Author
Rob Wiesenthal CEO BLADE
View slides
Pat Romano President & CEO ChargePoint
View slides
Greg Bowles Vice President of Global Innovation and Policy GAMA
View slides
Rex J. Alexander Senior Consultant & Co-Founder HeliExperts
View slides
David Josephson Noise & Acoustics Consultant Josephson Engineering
View slides
Parimal Kopardekar Senior Technologist for Air Transportation System NASA
View slides
3:45 P (15 mins)

Speaker: Governor Matt Mead

Line Grand Hall

Matt Mead, Wyoming's 32nd Governor, took office in January 2011 and is serving his second term. He was born and raised in Jackson. After earning a law degree from the University of Wyoming, he served as a prosecutor, practiced in a private firm and served as U.S. Attorney. He maintains a farm and ranch business with his wife Carol in southeast Wyoming.

View Recording

Matt Mead Governor Wyoming
Jeff Holden
Moderator
Chief Product Officer Uber
Dan Dockstader
Moderator
Senator Wyoming
4:00 P (15 mins)

Speaker: Mark Beyer

Line Grand Hall

Mark Beyer is the Chief Engineer for new product development at Mooney International Corporation. Mark joined Mooney in February 2017 to be a part of Mooney’s resurgence in general aviation. Mark previously served as Engineering Manager of Flight Sciences at The Spaceship Company supporting development of the SpaceShipTwo and WhiteKnightTwo space system. Mark has supported many development and certification projects including the Vison Jet at Cirrus, the BD2 Airship for the Air Force, the Cessna Caravan, Citation Jet, Citation X, and other aircraft development programs.

View Recording

Mark Beyer Chief Engineer for New Product Development Mooney International Corporation
View slides
4:15 P (15 mins)

Speaker: Dr. Jaiwon Shin

Line Grand Hall

Dr. Jaiwon Shin is the NASA Associate Administrator for the Aeronautics Research Mission Directorate. In this position, he manages the agency's aeronautics research portfolio and guides its strategic direction. This portfolio includes research in the fundamental aeronautics of flight, aviation safety and the nation's airspace system.

View Recording

Dr. Jaiwon Shin Associate Adminstrator NASA
4:30 P (45 mins)

Break

Line Union Station
5:15 P (105 mins)

Panel: eVTOL Developer Concepts and Technologies

Line Grand Hall

Uber is excited about a number of eVTOL companies working towards vehicle concepts which satisfies its mission requirements. Moderated by Uber's director of aviation engineering Mark Moore, hear from leaders from Bell Helicopter, Aurora Flight Systems, Airbus, Pipistrel, Lilium, and several more TBA. Panel followed by audience Q&A.

View Recording

Mark Moore
Moderator
Director of Engineering - Aviation Uber
View slides
Scott Drennan Director - Engineering Innovation Bell Helicopter
Antonio Campello Vice President – Corporate Innovation Embraer
View slides
Diana Siegel Program Manager for eVTOL Aircraft Aurora Flight Sciences
View slides
Tine Tomažič, PhD Director of R&D Pipistrel
View slides
Jay Carter President & CEO Carter Aviation Technologies
View slides
Daniel Wiegand Co-Founder & CEO Lilium Aviation
View slides
Arne Stoschek Head of Autonomous Systems Airbus A3
View slides
7:00 P (15 mins)

Speaker: Steven Udvar-Hazy

Line Grand Hall

Steven Udvar-Hazy is responsible for the evaluation, selection and purchasing of modern jet aircraft for Aviation Capital Group, one of the largest aircraft lessors. He also oversees the company’s commercial relationships with airline customers in Europe, Asia, Australasia and North America. Steven plays an active role with the major airframe and engine manufacturers in new product design, including involvement in numerous advisory boards and working groups focused on next generation aircraft and engines. In 2016, Steven was recognized as one of the top 40 individuals under 40 years of age in the commercial aviation industry by Airline Economics. Steven holds BA and MBA degrees from Stanford University and is a certified commercial pilot with a type-rating on the Boeing 737.

View Recording

Steven Udvar-Hazy Vice President of Market Development Aviation Capital Group
View slides
7:15 P (60 mins)

Panel: Investor Outlook

Line Grand Hall

A number of prominent investors have formed compelling investment theses around eVTOL and are putting money into the ecosystem. Moderated by Uber’s vice president of corporate development Cameron Poetzscher, hear from VCs at Starburst Accelerator and Fund, Atomico, Eclipse VC, Lux Capital, and Linse Capital. Panel followed by audience Q&A.

View Recording

Cameron Poetzcher
Moderator
Vice President of Corporate Development Uber
François Choppard Founder & CEO Starburst Aerospace Accelerator
View slides
Alexander Asseily Entrepreneur Partner (fmr Jawbone co-founder) Atomico
Bilal Zuberi Partner Lux Capital
Michael Linse Founder and Managing Director Linse Capital
Steven Udvar-Hazy Vice President of Market Development Aviation Capital Group
8:15 P (15 mins)

Closing Remarks

Line Grand Hall

Akshay BD is a founding member of the Uber India team. He formerly led Uber's public policy team in India and now heads up all policy efforts for Uber Elevate.

View Recording

Akshay BD Head of Policy, Uber Elevate Uber
8:30 P (90 mins)

Happy Hour & Dinner

Line Union Station

Sponsored by Linse Capital

April 26, WED
8:00 A (CST) (60 mins)

Doors Open / Check-in

Line Union Station
9:00 A (75 mins)

eVTOL Stored Energy Overview

Line Grand Hall

Provide analysis of energy storage and charging needs to achieve urban aircraft feasibility across eVTOL concept approaches. Review battery trends for electric aircraft, including general forecasts and promising technology directions.

View Recording

Rob McDonald, PhD Professor California Polytechnic State University
View slides
Brian German, PhD Associate Professor Georgia Institute of Technology
View slides
9:00 A (75 mins)

eVTOL Community Noise Overview

Line Frisco Rooms

Review helicopter community acoustic acceptance and requirements for significantly quieter eVTOLs. Basics of virtual noise (sound-triggered aversion to aircraft) and FAA/DoT/National Parks methods to predict impact of aircraft on public acceptance. Examples of existing and developmental eVTOLs in soundscape background.

View Recording

David Josephson Noise & Acoustics Consultant Josephson Engineering
View slides
John Leverton CEO Leverton Associates
View slides
Juliet Page Physical Scientist at Volpe The National Transportation Systems Center
View slides
10:15 A (120 mins)

Advanced Rapid Chargers, BMS, and Batteries

Line Grand Hall

The development of rapid battery chargers and next generation batteries provides a pathway to eVTOL energy needs over the next 5 years. Specific company efforts highlighting their unique approaches are discussed in comparison to eVTOL energy needs.

View Recording

Mark Moore
Moderator
Director of Engineering - Aviation Uber
Dave Baxter Co-Founder and Vice President, Hardware Engineering ChargePoint
View slides
Nick Sherstyuk Chief Technology Officer GBatteries
View slides
Qichao Hu Founder & CEO SolidEnergy
View slides
David Eaglesham CEO Pellion Technologies
View slides
Steve Visco Chief Technology Officer PolyPlus
View slides
10:15 A (105 mins)

Noise Solutions, Tools and Future Path

Line Frisco Rooms

Tools for driving eVTOL development and operation for minimum neighborhood acoustic impact. Real-time visualization of noise footprint, and physics-based prediction of actual sound character of new aircraft, at ground level. New physiology-based metrics for loudness. Noise budget based on actual background sounds to optimize operations for minimal noise added to community background. Examples of results with new low noise motor and propeller designs.

View Recording

Juliet Page Physical Scientist at Volpe The National Transportation Systems Center
View slides
David Josephson Noise & Acoustics Consultant Josephson Engineering
View slides
Steve Rizzi Senior Researcher for Aeroacoustics NASA Langley Research Center
View slides
Josef Schlittenlacher Research Associate, Auditory Perception Group, Department of Psychology Cambridge University
View slides
Olaf Otto Head of Sales and Business Development eAircraft Siemens AG
View slides
12:15 P (45 mins)

Lunch

1:00 P (60 mins)

Vertiport Infrastructure Development

Line Grand Hall

Current Heliport infrastructure and FAA guidelines provide a starting point for the evolution of future Vertiports and Vertistops and their standards. Requirements and example infrastructure designs across specific city integration locations are showcased to maximize safety and capacity throughput. Future standards development efforts are outlined to accommodate eVTOL characteristic differences.

View Recording
View Slides

Rex J. Alexander Senior Consultant & Co-Founder HeliExperts
Ray Syms Managing Member & Co-Founder HeliExperts
John Badalamenti Head of Design - Advanced Programs Uber
1:00 P (60 mins)

Panel: Synergistic e-VTOL Market Opportunities

Line Frisco Room

Achieving a robust market environment requires establishing diverse market opportunities for aircraft developers. Similar aircraft requirement sets are in development for cargo delivery across commercial and military missions.

View Recording

Ashish Bagai
Moderator
Program Manager, DARPA DARPA / TTO
Jon Rimanelli CEO Detroit Aircraft Production
View slides
Gene Kim Senior Director Flight Dispatch Southwest Airlines
View slides
Tian Yu Founder Yuneec Electric Aviation
View slides
Jeremy Gottshall Requirements Developer, Autonomous Aerial Resupply U.S. Army CASCOM
View slides
2:00 P (90 mins)

Urban VTOL Network Optimization and Demand Modeling Across Early Adopter Cities

Line Grand Hall

Uber is uniquely positioned to accurately forecast trip demand, perform VTOL network optimization, and determine system dynamics for VTOL and a network of vertiports. See how this comes to life in a new tool we’re building, responding to the unknowns of vehicle specification and infrastructure need.

View Recording

John Badalementi Head of Design - Advanced Programs Uber
View slides
Jon Petersen Head of Data Science - Advanced Programs Uber
View slides
David Cuneo Associate Director SDG
View slides
2:00 P (90 mins)

Panel: FAA-NASA-Academia Perspectives on Urban eVTOL Technologies

Line Frisco Room

Independent perspectives are shared concerning the technology and certification gaps that currently exist for the eVTOL market. Research and development needs are prioritized to address the market needs.

View Recording

Earl Lawrence
Moderator
Director, Office of Unmanned Aircraft Systems Integration Federal Aviation Administration
Bruce Holmes Vice President, Digital Aviation SmartSky Networks
View slides
Douglas Stanley President National Institute of Aerospace
Wes Ryan Small Airplane Directorate Federal Aviation Administration
View slides
Sean Clarke Senior Research Systems Development Engineer NASA Armstrong
View slides
John Hansman Director, MIT International Center for Air Transportation MIT
View slides
3:30 P (30 mins)

Break

Line Union Station
4:00 P (60 mins)

Panel: Urban VTOL Autonomy Decomposition

Line Grand Hall

Urban eVTOL aircraft will push towards achieving better than auto-like safety through single pilot operations that gradually transition to fully autonomous flight. Autonomy needs are decomposed with a Q&A sharing perspectives of the anticipated capability evolution.

View Recording

Ken Goodrich
Moderator
Research Engineer NASA Langley Research Center
View slides
Sanjiv Singh CEO Near Earth Autonomy
View slides
Sebastian Scherer Systems Scientist Carnegie Mellon
View slides
Greg Bowles Vice President of Global Innovation and Policy GAMA
View slides
Danette Allen Senior Technologist (ST) for Intelligent Flight Systems and the Head of the Autonomy Incubator NASA
View slides
5:00 P (105 mins)

Panel: High-capacity Airspace and eVTOL Operations

Line Grand Hall

Development of procedures to fly eVTOL to and around busy airports, in stages beginning with current helicopter visual flight rules. Collaboration with airport operators, FAA Tower managers and controllers to assure safe separation from existing air traffic within existing FAA requirements and procedures. Define current limits, and research program to facilitate much higher traffic levels with assured navigation performance and monitoring, including new methods for Perspectives from FAA and NATCA.

View Recording

Parimal Kopardekar
Moderator
Senior Technologist for Air Transportation System NASA
View slides
Mark Evans Senior Analyst Mark E. Evans Consulting
Ken Durham CEO Durham Air Traffic Consulting
View slides
Steve Weidner Unmanned Air Systems Representative National Air Traffic Controllers Association
Eric Mueller Aerospace Engineer NASA Ames Research Center
View slides
Geme Gelgelu Acting Manager for Airspace and Rules Team Federal Aviation Administration
View slides
6:45 P (15 mins)

Closing Remarks

Line Grand Hall

Jeff Holden is Uber's Chief Product Officer (since early 2014), where he focuses on future disruption threats and relevant paradigm shifts. Jeff founded the Advanced Technology Group that developed Uber’s self-driving technology and is currently building Uber Elevate, Uber’s AI Lab, and other future-forward initiatives. Prior to Uber, he was the Senior Vice President of Product Management at Groupon (2011-2014), and before Groupon, Jeff was the co-founder and CEO of Pelago (2006-2011). Previous to this, Jeff was at Amazon.com (1997-2006). For the latter half of his tenure there, he was SVP of Consumer Applications, Worldwide. One of his proudest accomplishments during this period was leading the development of Amazon Prime.

View Recording

Jeff Holden Chief Product Officer Uber
FAA/GAMA Part 23 Certification Workshop

Speakers and Schedule

April 27, THUR
9:00 A (30 mins)

Opening Remarks

Line Grand Hall
Pete Bunce President & CEO GAMA
9:30 A (45 mins)

The State of Aviation & Forces Driving Change

Line Grand Hall
Greg Bowles Vice President of Global Innovation and Policy GAMA
10:15 A (105 mins)

FAA Part 23 Transition Workshop

Line Grand Hall
Lowell Foster Flight Test Engineer at FAA Small Airplane Certification FAA
12:00 P (60 mins)

Lunch

Line Union Station
1:00 P (90 mins)

Global Standards as Means of Compliance

Line Grand Hall
Steve Thompson Aerospace Engineer FAA
2:30 P (30 mins)

Open Discussion

Line Grand Hall
3:00 P (30 mins)

Closing Remarks

Line Grand Hall